Wildfire, Okanogan Valley
- When
- September 1, 12:00 AM PST to September 6, 1:00 PM PST
- Where
- Okanogan Valley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.143, -119.716 (the zone’s center; the record gives no point)
The Salmon Fire, located five miles northwest of Omak, was a human caused fire that burned 1910 acres. The fire began on August 29th and was suppressed September 6th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Salmon Fire, located five miles northwest of Omak, was a human caused fire that burned 1910 acres. The fire began on August 29th and was suppressed September 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 9:00 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1000 PM PDT WED AUG 31 2011 .SYNOPSIS... A VIGOROUS UPPER LEVEL DISTURBANCE WILL TRACK THROUGH THE PACIFIC NORTHWEST TONIGHT...RESULTING IN THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN ZONES...WITH SHOWERS ACROSS THE IDAHO PANHANDLE THURSDAY. THIS THREAT OF PRECIPITATION WILL ALSO BE ACCOMPANIED BY TEMPERATURES SOME 5 TO 10 DEGREES BELOW AVERAGE THROUGH THURSDAY. WE EXPECT A WARMING TREND TO BEGIN FRIDAY AND THROUGH THE WEEKEND WITH TEMPERATURES RISING ABOVE SEASONAL NORMALS. && .DISCUSSION... UPDATE...THE MORE WIDESPREAD AREAS OF RAIN AND THUNDERSTORM HAVE BEEN ON THE WANE. HOWEVER THERE REMAINS A COUPLE AREAS WHERE PRECIPITATION IS MORE PERSISTENT THIS LATE EVENING...AND A SHORTWAVE CIRCULATION DROPPING IN FROM SOUTHEAST B.C. AND SET TO SLIDE SOUTH-SOUTHEAST THROUGH THE REMAINDER OF TONIGHT. THE MOST INTENSE SHOWERS AND THUNDERSTORMS ARE FOUND OVER THE NORTHERN PANHANDLE...DROPPING ACROSS THE BOUNDARY/BONNER COUNTY AREA. THESE ARE FOUND NEAR THE LEADING EDGE OF THE AFOREMENTIONED SHORTWAVE CIRCULATION. RADAR HAS SUPPORTED SOME HAIL IN THESE FEATURES. OTHERS SCATTERED SHOWERS CONTINUE AROUND THE LONG LAKE AREA SOUTH AND THROUGH SPOKANE AND KOOTENAI COUNTY...AND NORTHERN SHOSHONE COUNTY. THESE HAVE BEEN BRIEF HEAVIER DOWNPOURS ASSOCIATED WITH THESE. IN GENERAL I UPDATED THE FORECAST TO CONTINUE SHOWER CHANCES THROUGH THE OVERNIGHT ACROSS MUCH OF THE EASTERN THIRD OF WASHINGTON AND NORTHERN IDAHO. THIS IS DUE TO THE ONGOING PRECIPITATION AND MORESO DUE TO THE INCOMING CIRCULATION WHICH WILL HAVE AT LEAST MARGINAL ELEVATED INSTABILITY TO WORK WITH. EVEN IF THE CURRENT SHOWERS EXIT...THERE WILL REMAIN THE POTENTIAL FOR REDEVELOPMENT. MINOR ADJUSTMENTS TO THE OVERNIGHT LOWS AS WELL...BUT THESE ARE GENERALLY ON TRACK TO BE SIMILAR TO LAST NIGHT IF NOT A DEGREE OR SO COOLER. /JCOTE && .AVIATION... 06Z TAFS...AN UPPER WAVE WILL CONTINUE TO SLIDE ACROSS THE REGION TONIGHT AND SLIP SOUTHEASTWARD THROUGH THURSDAY...WHILE ANOTHER SHORTWAVE JUST ENTERING B.C. APPROACHES FROM THE NORTHWEST LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE THREAT OF SHOWERS WILL LINGER AROUND THE EASTERN TAF SITES INCLUDING KGEG/KSFF/KCOE FOR AT LEAST HALF OF THE OVERNIGHT. A SLIGHT CHANCE WILL BE FOUND TOWARD KPUW. EMBEDDED THUNDERSTORMS ARE ALSO EXPECTED AROUND THE PANHANDLE TONIGHT...SOME OF WHICH MAY BE LOCALLY STRONG WITH HEAVY DOWNPOURS AND GUSTY WINDS...AS WELL AS SMALL HAIL AND LIGHTNING. HOWEVER THEY ARE EXPECTED TO GENERALLY REMAIN AWAY FROM TAF SITES. DRIER WEATHER WILL BE FOUND THURSDAY...SAVE FOR A RISK FOR ISOLATED SHOWERS NEAR THE PANHANDLE MOUNTAINS. SOME MID TO HIGH CLOUDS WILL BEGIN TO INCREASE FROM THE WEST LATER THURSDAY AFTERNOON INTO THURSDAY NIGHT WITH THE NEXT WAVE. LASTLY SOME GUSTY WINDS ARE EXPECTED AROUND THE REGION BY THE AFTERNOON... ESPECIALLY NEAR KEAT AND THE EAST SLOPES OF THE CASCADES LATE. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 47 73 49 75 49 81 / 30 0 0 0 0 0 COEUR D'ALENE 47 72 49 73 44 81 / 40 10 0 0 0 0 PULLMAN 42 72 44 74 45 81 / 20 0 0 0 0 0 LEWISTON 51 78 55 81 53 88 / 10 0 0 0 0 0 COLVILLE 44 79 43 78 43 85 / 20 0 10 10 0 0 SANDPOINT 43 70 40 71 40 79 / 40 10 10 10 10 0 KELLOGG 46 69 49 72 42 79 / 50 20 0 10 10 0 MOSES LAKE 46 80 48 80 53 85 / 10 0 0 0 0 0 WENATCHEE 54 81 58 81 59 85 / 10 0 0 0 0 0 OMAK 47 81 49 82 51 87 / 10 0 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 614 AM PDT WED AUG 31 2011 IDZ001>004-026-027-WAZ031>038-041>044-011315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 614 AM PDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343963.